Valproïnezuurintoxicatie door misinterpretatie van plasmaspiegel: Verhoogde ongebonden fractie door hypoalbuminemie en nierfunctiestoornis

Roos Ruiter-Visser, Annemieke Dols, Yvo M. Smulders, Gabriel E. Jacobs, Klaas Jan Nauta

Research output: Contribution to journalArticleProfessional

Abstract

CASE DESCRIPTION: A 65-year-old male with a type 1 bipolar disorder developed a number of neurological symptoms including sluggishness, muscle weakness, difficulty in walking and disorders of micturition after his mood stabiliser was changed to valproic acid. Recognition of drug toxicity was delayed as his total plasma valproic acid levels were within the therapeutic range. Later it became apparent that the patient had toxic unbound valproic acid levels due to hypoalbuminaemia and impaired renal function.
Original languageDutch
Article numberD2719
JournalNederlands Tijdschrift voor Geneeskunde
Volume162
Issue number35
Publication statusPublished - 2018

Cite this